Emily awoke Saturday morning, Oct. 8, with a headache.   After consulting with her physician on call, we took Emily to UNC’s pediatric emergency room.   It was decided that Emily’s steroid dosage was dropped too rapidly and the headache came as a side effect of that.   Emily’s overall condition has stabilized, according to her doctors.   She has regained some of the basic functions that initially her symptoms showed were disabled, like walking more balanced and an improved ability to chew and swallow.   Her speech is still severely affected, but we will soon begin speech therapy to try to improve that, as well. Her Oncologist feels that stability is progress, as long as we’re not moving backward, we’re moving forward.   Her face and belly have begun to swell a little as a side effect from the steroids.   She still gets tired easily, but is learning to deal with her physical limitations and becomes less frustrated.   She has made friends with not only her doctors, but the many therapists that work with her.   The teams assembled to help her are some of the brightest and most compassionate caregivers we have ever met.   The staff here at UNC Children’s Hospital is the best!   Emily continues to enjoy mail call everyday.   She loves to read cards and notes from friends and family.   We appreciate the visits, also.   It’s nice to see some old familiar faces.